Florida, 2018Tornado in Florida, April 23, 2018
April 23, 2018 · NWS TBW · 1 event in 1 county or zone
A small shower moved onshore during the evening hours, producing a brief tornado over Ruskin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small shower moved onshore during the evening hours, producing a brief tornado over Ruskin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 23, 7:56 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 23, 7:56 PM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
856 PM EDT Mon Apr 23 2018
.DISCUSSION...
The low pressure system center is just to the north of the
state this evening, with the cold front still well back to
the west. Afternoon convection that mainly impacted the
extreme eastern counties today is winding down, but a few
pre-frontal showers have developed over the last hour across
the greater Tampa Bay region and the adjacent coastal
waters. Have some low pops in through the overnight hours as
well as some patchy fog and this looks on track. The front
will gradually push south through the area through the day
Tuesday with high pressure ridging in for mid-week. No
updates planned.
&&
.AVIATION...
MVFR/IFR or lower will impact the terminals overnight with
some patchy fog also developing. Ceilings will lift through
the late morning, and then gradually clear out through the
afternoon as the front moves through. A few afternoon
storms will be possible across the southern terminals.
&&
.MARINE...
The front will push through the area tomorrow with winds
turning to the W/NW as high pressure builds in from the
west. Wind speeds should remain AOB 15 knots through the
period. Current forecast is on track and have little change
for the update.
&&
.Preliminary Point Temps/PoPs...
TPA 71 78 68 79 / 20 10 10 10
FMY 72 84 67 83 / 30 20 20 10
GIF 69 84 64 83 / 30 10 10 10
SRQ 70 76 68 77 / 30 20 10 10
BKV 63 78 63 80 / 20 0 20 10
SPG 71 80 68 80 / 20 10 10 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE...24/Hubbard
UPPER AIR...27/Shiveley
DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Apr 23, 4:52 AM EST, 16 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
552 AM EDT Mon Apr 23 2018
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-232200-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
552 AM EDT Mon Apr 23 2018
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Showers and thunderstorms can be expected today into this
evening. Stronger storms may produce frequent lightning, strong
gusty winds, and torrential rainfall leading to minor flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
...THUNDERSTORM IMPACT...
Thunderstorms will remain possible through Tuesday as a strong
upper level storm system moves across the southeastern U.S. While
organized severe storms appear unlikely, a few strong storms may
occur with frequent lightning, heavy rainfall and gusty winds the
main concerns. Drier conditions will build in by mid week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
McKaughan
Tornado, Hillsborough
- When
- April 23, 9:03 PM EST to 9:07 PM EST
- Where
- Hillsborough County, 1.78 mi W of Gulf City to 0.93 mi WSW of Ruskin
- Rating
- EF0
- Path length
- 0.96 mi
- Path width
- 40 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.701, -82.459
A brief and narrow damage track was found by an NWS storm survey crew, with scattered debris indicating an EF-0 tornado with a peak wind speed of 70 MPH. The tornado formed west-southwest of the US Highway 41 bridge that crosses the Little Manatee River in Ruskin, FL. The tornado traveled east northeast and caused EF-0 damage to the Paradise Mobile Home Park. Wind speeds were based on mobile home and tree damage. Damage consisted of mobile home roof damage (including a collapsed car port) along with 4-5 inch snapped oak limb and fence damage. Light weight debris was thrown several hundred feet. Additionally, a shed and large construction dumpster were also moved several feet in a different direction to debris.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, April 23, 20182 deaths · 1 event
- Flooding in Iowa, April 23 to 30, 2018$200,000 · 2 events
- Flash Flooding and Hail in Georgia, April 23, 2018$51,000 · 1 in hail · 11 events
- Flash Flooding and Hail in Tennessee, April 23, 2018$23,000 · 1 in hail · 8 events
- Strong Wind in Virginia, April 23, 2018$20,000 · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 23, 201858 kt wind · 7 events
- Flood and Damaging Winds in Georgia, April 23, 2018$6,000 · 58 kt wind · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 23, 20184 events
- Winter Storm in Montana, April 23 to 24, 20183 events
- Flooding in Kentucky, April 23 to 24, 2018$5,000 · 3 events
- High Wind in Tennessee, April 23, 201857 kt wind · 2 events
- Flooding in Minnesota, April 23 to 30, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 743345.